Hi I've been taking sertraline 50 mg for just over 3 weeks and still experiencing morning anxiety and lower abdominal cramps as anyone else experienced this and just wondered if I should give it more time to settle or do I stop taking ir any answers would be greatly appreciated
Sertraline 50mg stomach cramps and increased anxiety?
Question posted by Banana cake on 8 Nov 2021
Last updated on 8 November 2021 by sollythegolly
What you’re experiencing is quite normal. I would give it 12-16 weeks. If no improvement, then you may need to alter the dose.
GP’s will tell you that it takes 4-6 weeks to feel the full benefit. I’ve also seen 6-8 weeks quoted. The truth is, that while that may be the case for some folk, we don’t all react to medication in the same way. Some of us are ‘slow burners’.
I am currently on 150mg, which I have taken for 7 weeks. I started 20 weeks ago at 25mg. I am still experiencing side effects such as morning anxiety, dizziness, upset stomach and nausea. However, I will certainly be waiting the 12-16 weeks at 150mg before deciding what to do next.
I wish you luck in your Sertraline journey. It can be a pretty hard slog, but the rewards can be worth it.
- Sertraline uses and safety info
- Sertraline information for Healthcare Professionals (includes dosage details)
- Side effects of Sertraline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.